Georgia, 2007Damaging Wind in Georgia, July 20, 2007
July 20, 2007 · NWS TAE · 1 event in 1 county or zone
A severe thunderstorm produced widespread wind damage in Tift County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced widespread wind damage in Tift County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 20, 1:54 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 1:54 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT FRI JUL 20 2007
.SHORT TERM...IMPRESSIVE JULY SHORTWAVE ROTATING INTO THE BASE OF
THE PERSISTENT EASTERN CONUS TROUGH. LINE OF STRONG TO SEVERE
THUNDERSTORMS HAS DEVELOPED AHEAD OF THE SHORTWAVE AND IS PUSHING
SOUTH THROUGH CENTRAL GEORGIA ATTM. PLENTY OF INSTABILITY ACROSS
SOUTH GEORGIA THIS AFTERNOON SHOULD ALLOW THESE STORMS TO CONTINUE
TO MOVE SOUTH INTO THE CWA LATE THIS AFTERNOON INTO THE EVENING.
SOME SEVERE STORMS EXPECTED WITH THIS LINE WITH THE MAIN THREAT
OF DAMAGING WINDS.
EXPECT LINE TO CONTINUE SOUTH OVERNIGHT PUSHING INTO THE PANHANDLE
AND BIG BEND LATE IN THE EVENING OR OVERNIGHT. COULD SEE SOME
STRONG STORMS IN THESE AREAS BUT THREAT NOT QUITE AS GREAT WITH
LOSS OF DAYTIME HEATING AND A BIT LOWER INSTABILITY OVER THE BIG
BEND.
STRONG SHORTWAVE WILL PUSH SOUTH INTO THE COASTAL WATERS SATURDAY
MORNING WITH SOME DRY AIR MOVING INTO THE NORTHERN TWO THIRDS OF
THE CWA. THIS WILL KEEP BEST RAIN CHANCES OVER SOUTHERN PORTIONS OF
THE AREA FOR SATURDAY. BY SUNDAY...DRY AIR WILL STILL BE IN PLACE
OVER MUCH OF CWA...BUT SHORTWAVES CONTINUING TO ROTATE THROUGH
THE BASE OF THE TROUGH WILL PROVIDE A TRIGGER FOR AFTERNOON
CONVECTION OVER MAINLY THE EASTERN PORTION OF THE CWA.
.LONG TERM...BASE OF TROUGH EXPECTED TO CUTOFF BY EARLY NEXT WEEK
AND SLOWLY RETROGRADE WEST THROUGH THE OHIO VALLEY. THIS WILL
CONTINUE TO ALLOW FOR WEAK DISTURBANCE TO MOVE ACROSS THE
AREA...BUT WITH DEEP LAYER MOISTURE A LITTLE BELOW NORMAL...WILL
NOT HAVE MORE THAN CHANCE POPS IN THE FORECAST.
&&
.AVIATION...VFR CONDITIONS CONTINUE AT ALL TERMINALS THIS AFTERNOON.
A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 9 PM EDT FOR MUCH
OF SOUTHWEST AND SOUTH-CENTRAL GA INCLUDING KABY AND JUST NORTH OF
KVLD. LINE OF STORMS WITH THE POTENTIAL FOR DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL WILL CONTINUE TO MOVE SOUTH ACROSS AL AND GA
INTO THE EARLY EVENING HOURS REACHING KDHN TO KABY DURING THE EARLY
TO MID EVENING. ELSEWHERE LOOK FOR A SCT-BKN CU FIELD WITH MORE
ISOLATED SHOWERS AND STORMS DEVELOPING ALONG THE SEA-BREEZE FROM
KPFN TO KTLH. AREA OF SHOWERS AND STORMS WITH STILL THE CHANCE FOR
GUSTY WINDS AND SMALL HAIL WILL EXPAND SOUTH TOWARD KVLD DURING THE
MIDDLE AND LATE EVENING HOURS. AT THIS TIME GREATEST CHANCE OF
STORMS ACROSS FLORIDA AFTER EARLY EVENING SEA-BREEZE ACTIVITY
DIMINISHES WILL BE FROM KTLH AND EASTWARD ALONG TWEB ROUTE 112
TOWARD JACKSONVILLE. WIDELY SCATTERED SHOWERS AND LIGHTER STORMS ARE
LIKELY TO LINGER WELL INTO THE NIGHT ACROSS THE SOUTHERN FORECAST
AREA.
&&
.MARINE...WINDS AND SEAS TO GENERALLY STAY ON THE MILD SIDE. WILL
SEE AN ACTIVE MORNING OVER THE WATERS WITH CONVECTION AND LOCALLY
HIGHER WINDS AND SEAS.
&&
.FIRE WEATHER...DEWPOINT DROPPED QUICKLY THIS AFTERNOON AS
TEMPERATURES ROSE INTO THE UPPER 90S. THIS ALLOWED RH VALUES TO
DROP INTO THE 20S PROMPTING THE ISSUANCE OF A RED FLAG WARNING FOR
THE INLAND BIG BEND COUNTIES. COOLER TEMPS ON SATURDAY WILL
PREVENT RH VALUES FROM DROPPING AS LOW...SO NO HEADLINES NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 92 71 92 71 / 30 40 20 30 30
PANAMA CITY 78 92 76 92 76 / 20 40 20 20 20
DOTHAN 73 93 70 93 69 / 40 20 10 20 20
ALBANY 72 93 71 93 70 / 40 20 10 30 20
VALDOSTA 72 94 70 92 70 / 40 30 20 40 20
CROSS CITY 74 92 72 92 71 / 30 40 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: GADSDEN...JEFFERSON...LEON...MADISON.
GM...NONE.
&&
CAMP/MROCZKAHazardous weather outlook, Jul 20, 1:19 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT FRI JUL 20 2007
ALZ065>069-FLZ007>019-026>029-034-GMZ730-750-755-765-770-775-
210900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
219 PM EDT FRI JUL 20 2007 /119 PM CDT FRI JUL 20 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
ALABAMA THROUGH THE MIDDLE EVENING HOURS BEFORE REACHING NORTHERN
FLORIDA LATE THIS EVENING AND OVERNIGHT. A FEW OF THESE STORMS
MAY BE ON THE STRONG TO SEVERE SIDE WITH DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL THE GREATEST THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A
CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON
TEMPERATURES TO THE REGION ON SATURDAY. A FEW OF THE STORMS MAY
STILL BE ON THE STRONG SIDE ALTHOUGH THE GREATER CHANCES FOR
SEVERE THUNDERSTORMS WILL FARTHER SOUTH AND EAST INTO THE FLORIDA
PENINSULA. DRIER AIR WILL FILTER SOUTH ON SUNDAY INTO MONDAY WITH
LIMITED RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST ALABAMA THIS
EVENING.
GAZ120>131-142>148-155>161-210900-
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
219 PM EDT FRI JUL 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SEVERE THUNDERSTORMS WATCH NUMBER 547 IS IN EFFECT UNTIL 9 PM EDT
THIS EVENING FOR ALL BUT EXTREME SOUTHWEST AND SOUTH-CENTRAL GEORGIA.
A LINE OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TO MOVE
SOUTHEAST INTO PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA
DURING THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS ARE
LIKELY TO BE STRONG TO SEVERE. THE MAIN CONCERN WITH THIS LINE OF
THUNDERSTORMS WILL BE BOWING STORMS SEGMENTS CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ALTHOUGH THE SEVERE
THUNDERSTORM WATCH IS CURRENTLY IN EFFECT UNTIL 9 PM EDT THERE IS
A CHANCE THAT THE SEVERE THREAT WILL LINGER INTO THE LATE EVENING
HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A
CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON
TEMPERATURES TO THE REGION ON SATURDAY. A FEW OF THE STORMS MAY
STILL BE ON THE STRONG SIDE ALTHOUGH THE GREATER CHANCES FOR
SEVERE THUNDERSTORMS WILL BE FURTHER SOUTH INTO FLORIDA. DRIER AIR
WILL FILTER SOUTH ON SUNDAY INTO MONDAY WITH LIMITED RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING.
14-MROCZKA
In the hours before
Special weather statement, Jul 20, 3:33 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT FRI JUL 20 2007
GAZ120-122-124-126>128-130-131-202145-
BEN HILL-IRWIN-LEE-QUITMAN-RANDOLPH-TERRELL-TURNER-WORTH-
433 PM EDT FRI JUL 20 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL...IRWIN...LEE...
QUITMAN...RANDOLPH...TERRELL...TURNER AND WORTH COUNTIES...
* UNTIL 545 PM EDT
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
UNADILLA TO 5 MILES EAST OF AMERICUS TO 12 MILES NORTHEAST OF
EUFAULA...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF
HAWKINSVILLE TO AMERICUS TO 12 MILES NORTHEAST OF EUFAULA...MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
SMITHVILLE BY 515 PM EDT.
CUTHBERT BY 520 PM EDT.
SHELLMAN BY 535 PM EDT.
DAWSON BY 545 PM EDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THE GUST FRONT IS SPEEDING OUT AHEAD OF THE THUNDERSTORMS...SO THE
GUSTY WINDS WILL ARRIVE BEFORE THE ACTUAL THUNDERSTORMS REACH THE
ALERTED COUNTIES.
THESE STORM ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, Jul 20, 4:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT FRI JUL 20 2007
GAZ121-123-125-202145-
CALHOUN-CLAY-DOUGHERTY-
500 PM EDT FRI JUL 20 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY AND
DOUGHERTY COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 545 PM EDT
AT 400 PM CDT(500 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT
GAINES TO 11 MILES EAST OF LEESBURG...MOVING SOUTHEAST AT 30 MPH.
THESE STORMS WILL BE NEAR...
FORT GAINES BY 505 PM EDT.
TURNER CITY BY 520 PM EDT.
MORGAN BY 525 PM EDT.
LEARY BY 535 PM EDT.
PUTNEY BY 540 PM EDT.
SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Special weather statement, Jul 20, 4:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
502 PM EDT FRI JUL 20 2007
ALZ067-202145-
HENRY-
402 PM CDT FRI JUL 20 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HENRY COUNTY...
* UNTIL 445 PM CDT
AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLAYTON TO 8 MILES
NORTHWEST OF FORT GAINES...OR ALONG A LINE EXTENDING FROM 16 MILES
WEST OF EUFAULA TO 8 MILES NORTHWEST OF FORT GAINES...MOVING
SOUTHEAST AT 30 MPH. THE OUTFLOW FROM THESE STORMS IS MOVING
SOUTHWEST AT 35 MPH AND WILL REACH THE COUNTY BEFORE THE STORMS.
PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF ABBEVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
18-WOOL
Special weather statement, Jul 20, 4:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
502 PM EDT FRI JUL 20 2007
FLZ028-202200-
TAYLOR-
502 PM EDT FRI JUL 20 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY IN
NORTH FLORIDA...
* UNTIL 600 PM EDT
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF PERRY...MOVING SOUTHEAST AT
15 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Special weather statement, Jul 20, 4:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EDT FRI JUL 20 2007
GAZ123-125-127>129-131-142>148-202245-
BAKER-BERRIEN-CALHOUN-COLQUITT-COOK-DOUGHERTY-EARLY-IRWIN-MILLER-
MITCHELL-TIFT-TURNER-WORTH-
533 PM EDT FRI JUL 20 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...BERRIEN...
CALHOUN...COLQUITT...COOK...DOUGHERTY...EARLY...IRWIN...MILLER...
MITCHELL...TIFT...TURNER AND WORTH COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 645 PM EDT
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
BLAKELY TO AMBROSE...MOVING SOUTH AT 30 MPH.
THESE STORMS WILL BE NEAR...
TY TY BY 540 PM EDT.
UNIONVILLE BY 545 PM EDT.
ENIGMA BY 550 PM EDT.
NEWTON BY 555 PM EDT.
OMEGA BY 600 PM EDT.
NORMAN PARK BY 605 PM EDT.
SMALL HAIL...FREQUENT LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE WITH THESE STORMS. THE GUST FRONT IS SPEEDING OUT AHEAD OF
THE THUNDERSTORMS...SO THE GUSTY WINDS WILL ARRIVE BEFORE THE ACTUAL
THUNDERSTORMS REACH THE ALERTED COUNTIES.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Thunderstorm Wind, Tift
- When
- July 20, 5:00 PM EST to 5:10 PM EST
- Where
- Tift County, Ty Ty to Brookfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.470, -83.650
Numerous trees and utility poles were down throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 20, 20071 death · 2 injured · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 20, 20073 injured · $2.5 million · 1 in hail · 39 events
- Flash Flooding and Damaging Wind in Arizona, July 20, 20071 death · $6,000 · 56 kt wind · 3 events
- Flash Flood and Damaging Wind in Arkansas, July 20, 2007$3.0 million · 50 kt wind · 3 events
- Flash Flooding and Flooding in Texas, July 20 to 23, 2007$1.1 million · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 20, 2007$681,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Alabama, July 20, 2007$299,000 · 1.75 in hail · 13 events
- Lightning Strike in Tennessee, July 20, 2007$150,000 · 1 event
- Flash Flooding in Kansas, July 20, 2007$100,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 20, 2007$13,000 · 50 kt wind · 6 events
- Damaging Winds in Georgia, July 20, 2007$7,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Florida, July 20, 20071 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43731.